Alert archive / Washington / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 5, NWS Spokane, WA
NWS Spokane, WA issued this severe thunderstorm warning at Jun 26, 2019, 3:18 PM PDT for Asotin County, Washington. It was in force for 42 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 26, 2019, 3:18 PM PDT (22:18 UTC)
- Expired
- Jun 26, 2019, 4:00 PM PDT
- In force
- 42 min
- Issued by
- NWS Spokane, WA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Asotin County, WA
The radar
The Pendleton radar (KPDT), 150 km from the middle of the area, began a volume at 22:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 3:38 PM PDT | TSTM WND GST 46 | 1 E Clarkston Heights, WA | MIXTURE OF LARGE AND SMALL BRANCHES DOWN. POWER AND CABLE LINES DOWN IN BOTH LEWISTON AND CLARKSTON REGION. WIND GUST MEASURED AT 46MPH VIA WEATHER STATION. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 26, 12:26 PM PDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 10.3 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1831 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
264
WUUS56 KOTX 262218
SVROTX
WAC003-262300-
/O.NEW.KOTX.SV.W.0005.190626T2218Z-190626T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Spokane WA
318 PM PDT Wed Jun 26 2019
The National Weather Service in Spokane has issued a
* Severe Thunderstorm Warning for...
Central Asotin County in southeastern Washington...
* Until 400 PM PDT.
* At 317 PM PDT, a severe thunderstorm was located 10 miles southwest
of Clarkston Heights-Vineland, or 12 miles southwest of Clarkston,
moving east northeast at 15 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Lewiston, Clarkston, Clarkston Heights-Vineland, West
Clarkston-Highland, Asotin, Clarkston Heights, Cloverland and
Jerry.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4629 11735 4643 11706 4643 11704 4641 11703
4636 11707 4630 11699 4619 11696 4618 11732
TIME...MOT...LOC 2217Z 246DEG 13KT 4628 11722
HAIL...0.75IN
WIND...60MPH
$$
SB3 follow-up statements
046
WWUS56 KOTX 262222
SVSOTX
Severe Weather Statement
National Weather Service Spokane WA
322 PM PDT Wed Jun 26 2019
WAC003-262300-
/O.CON.KOTX.SV.W.0005.000000T0000Z-190626T2300Z/
Asotin WA-
322 PM PDT Wed Jun 26 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM PDT
FOR CENTRAL ASOTIN COUNTY...
At 321 PM PDT, a severe thunderstorm was located 8 miles southwest of
Clarkston Heights-Vineland, or 11 miles southwest of Clarkston,
moving east northeast at 15 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Clarkston, Clarkston Heights-Vineland, West Clarkston-Highland,
Asotin, Clarkston Heights, Cloverland and Jerry.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4629 11735 4643 11706 4643 11704 4641 11703
4636 11707 4630 11699 4619 11696 4618 11732
TIME...MOT...LOC 2221Z 246DEG 13KT 4629 11720
HAIL...0.75IN
WIND...60MPH
$$
SB986
WWUS56 KOTX 262230
SVSOTX
Severe Weather Statement
National Weather Service Spokane WA
330 PM PDT Wed Jun 26 2019
WAC003-262300-
/O.CON.KOTX.SV.W.0005.000000T0000Z-190626T2300Z/
Asotin WA-
330 PM PDT Wed Jun 26 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM PDT
FOR NORTH CENTRAL ASOTIN COUNTY...
At 329 PM PDT, a severe thunderstorm was located 7 miles southwest of
Clarkston Heights-Vineland, or 9 miles southwest of Clarkston, moving
northeast at 15 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Clarkston, Clarkston Heights-Vineland, West Clarkston-Highland,
Clarkston Heights, Cloverland and Jerry.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4629 11735 4643 11706 4643 11704 4641 11703
4636 11707 4629 11706 4626 11713 4622 11730
TIME...MOT...LOC 2229Z 246DEG 13KT 4630 11716
HAIL...0.75IN
WIND...60MPH
$$
SB598
WWUS56 KOTX 262238
SVSOTX
Severe Weather Statement
National Weather Service Spokane WA
338 PM PDT Wed Jun 26 2019
WAC003-262300-
/O.CON.KOTX.SV.W.0005.000000T0000Z-190626T2300Z/
Asotin WA-
338 PM PDT Wed Jun 26 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM PDT
FOR NORTH CENTRAL ASOTIN COUNTY...
At 338 PM PDT, a severe thunderstorm was located near Clarkston
Heights-Vineland, or 7 miles southwest of Clarkston, moving northeast
at 15 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Clarkston, Clarkston Heights-Vineland, West Clarkston-Highland,
Clarkston Heights and Jerry.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4631 11730 4643 11706 4643 11704 4641 11703
4636 11707 4632 11710 4629 11715 4630 11726
TIME...MOT...LOC 2238Z 246DEG 13KT 4631 11712
HAIL...0.75IN
WIND...60MPH
$$
SBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 1:57 PM PDT, 1 hour 21 minutes earlier.
Area forecast discussion, Jun 26, 1:57 PM PDT, 1 hour 21 minutes before
Area Forecast Discussion National Weather Service Spokane WA 157 PM PDT Wed Jun 26 2019 .SYNOPSIS... Active weather continues this evening with showers and thunderstorm region wide. Thunderstorms will be capable of producing frequent lightning, gusty winds, heavy rain, and hail. Scattered showers and thunderstorms are expected to linger Thursday into Friday before a brief warming and drying trend arrives over the weekend aside for lingering mountain showers. A return to cooler and unsettled weather is forecast for early next week. && .DISCUSSION... Tonight: Expect active weather this evening as rounds of thunderstorms moves northward across the Inland NW. This is in response to a cutoff low off the WA coast and the moist southerly flow east of the Cascades. Surface based instability has lead to showers and thunderstorms over the mountains, although a shortwave rotating from Oregon into eastern WA will be the focus for strong to potentially severe thunderstorms moving into the Columbia Basin late this afternoon and to the northern mountains this evening. A Severe Thunderstorm Watch remains in effect until 8PM this evening for the risk of large hail and damaging outflow winds from these storms. Expect wind to switch from east to southeast to the southwest to west this evening with a burst of breezy winds. Anticipate wind gusts of 30 to 40 mph but higher gusts are possible with the stronger storms. Additional threats include heavy downpours from the stronger storms and frequent lightning. The storm tracks will be the north around 20 mph across the Cascades and northeast 25 mph across southeast Washington into north Idaho. The thunderstorm and gusty wind threat will ease overnight from the south, although the rain showers will continue overnight. Thursday through Friday night: Little change is expected with the position of the upper low as it wobbles over western Washington and minor shortwaves rotating around the circulation. The atmosphere will be cooler Thursday into Friday, but still moist and unstable with surface based instability on the rise by the afternoon hours. Instability values for Thursday look to be less than for today with garden variety thunderstorms with brief downpours and gusty winds across mainly over the mountains. The showers and thunderstorm chances decrease slightly Thursday night, but return again on Friday as the upper level low lingers near the Cascade crest. The chance for showers and thunderstorms returns across north central Washington into north Idaho Friday afternoon and early evening. West to southwest winds increase Friday afternoon across the Columbia Basin. /rfox. Saturday and Sunday: High Pressure of the country will keep a weakening Low circling around the coast and bringing weak pulses of instability and moisture through the weekend. This is expected to bring small chances of precip to the Cascades and the northern mountains. An isolated afternoon thunderstorm is possible. The rest of the region can expect fairly quiet condtions with light winds and mostly clear skies. Temperatures will be on the rise. Highs expected to be in the mid 70s to low 80s. Lows will be in the range of the 50s. For the start of next week, the models are not not in good agreement with what to do with the Low. The GFS carries through WA delivering widespread precip on Monday and Tuesday. The ECMWF is holding off on the Low moving until Tuesday. Either way, Inland Northwest is expected to get a decent chance of precip for the start of the week. Highs will be in the 80s. Lows will be in the 50s. /JDC && .AVIATION... 18Z TAFS: It still looks like an active afternoon and evening for thunderstorms. Every TAF site will be effected. Surface based convection should kick off over the mountains, but the better chances will arrive with the disturbance which will initiate strong thunder over NE Oregon and shift it N through the end of the forecast period. The thunder should hit LWS and PUW first around 00z or so and then take a couple more hours to spread across the remaining TAFS. Strong wind gusts are the greatest threat. It's conceivable winds in excess of 50 mph are possible for LWS and PUW with a lesser chance for the GEG-SFF-COE corridor as well as MWH. The storms would also produce heavy rains and maybe some small hail. The boundary layer moistens considerably from these thunderstorms and could anticipate MVFR conditions developing overnight at KGEG/KSFF/KCOE/KPUW. Will see improving conditions to VFR by Thursday morning will south to southwest winds. /rfox. && .PRELIMINARY POINT TEMPS/POPS... Spokane 53 70 47 70 47 74 / 60 40 20 20 10 10 Coeur d'Alene 53 69 47 69 47 73 / 70 70 30 20 10 10 Pullman 49 66 45 66 46 72 / 70 30 30 10 10 10 Lewiston 55 73 52 73 53 79 / 50 60 40 20 20 10 Colville 46 76 39 75 38 75 / 60 90 50 20 30 10 Sandpoint 52 68 46 68 46 71 / 60 70 40 20 20 10 Kellogg 53 67 49 67 49 71 / 70 60 40 20 20 10 Moses Lake 53 76 48 75 49 79 / 70 20 10 10 0 10 Wenatchee 55 72 53 72 53 75 / 90 60 20 40 10 10 Omak 57 73 49 72 48 75 / 70 70 50 40 30 20 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...None. WA...None. &&
Hazardous weather outlook, Jun 26, 5:22 AM PDT, 9 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Spokane WA 522 AM PDT Wed Jun 26 2019 IDZ003-004-026-027-WAZ031>033-271230- Idaho Palouse-Central Panhandle Mountains-Lewiston Area- Lewis and Southern Nez Perce Counties-Northeast Blue Mountains- Lower Garfield and Asotin Counties-Washington Palouse- 522 AM PDT Wed Jun 26 2019 This Hazardous Weather Outlook is for portions of North Idaho... North Central Idaho and Southeast Washington. .DAY ONE...TODAY AND TONIGHT Scattered strong thunderstorms are expected this afternoon and evening. A few storms may become severe and be capable of producing large hail, damaging winds, frequent lightning, and torrential rain. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY No hazardous weather is expected at this time. IDZ001-002-WAZ034>038-041>044-271230- Northern Panhandle-Coeur d'Alene Area-Moses Lake Area- Upper Columbia Basin-Spokane Area-Northeast Mountains- Okanogan Highlands-Wenatchee Area-East Slopes Northern Cascades- Okanogan Valley-Waterville Plateau- 522 AM PDT Wed Jun 26 2019 This Hazardous Weather Outlook is for portions of North Idaho... Central Washington...East Central Washington...North Central Washington and Northeast Washington. .DAY ONE...TODAY AND TONIGHT Scattered thunderstorms are expected to develop this afternoon in the Cascades before spreading over the remainder of Central and Northeast Washington into the Idaho Panhandle late afternoon and evening. Some strong storms are possible and will be capable of producing wind gusts in excess of 40 MPH, frequent lightning, hail, and torrential rain. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY No hazardous weather is expected at this time.
In the hours before
Special weather statement, Jun 26, 2:04 PM PDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Spokane WA
204 PM PDT Wed Jun 26 2019
WAZ031>033-262145-
Northeast Blue Mountains WA-Washington Palouse WA-
Lower Garfield and Asotin Counties WA-
204 PM PDT Wed Jun 26 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN GARFIELD AND SOUTHERN
WHITMAN COUNTIES UNTIL 245 PM PDT...
At 203 PM PDT, Doppler radar was tracking a strong thunderstorm near
Turner, or 13 miles northeast of Dayton, moving northeast at 30 mph.
Penny size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Pomeroy, Riparia, Hay, Dusty, Wawawai, Dodge, La Crosse, Almota and
Mayview.
A Severe Thunderstorm Watch remains in effect until 800 PM PDT for
eastern and southeastern Washington.
LAT...LON 4634 11767 4638 11768 4640 11772 4647 11774
4647 11786 4662 11785 4658 11790 4659 11802
4655 11812 4655 11817 4657 11820 4692 11788
4665 11714
TIME...MOT...LOC 2103Z 217DEG 26KT 4647 11780
SBSpecial weather statement, Jun 26, 2:17 PM PDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Spokane WA
217 PM PDT Wed Jun 26 2019
WAZ031-262200-
Northeast Blue Mountains WA-
217 PM PDT Wed Jun 26 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL GARFIELD AND
SOUTHWESTERN ASOTIN COUNTIES UNTIL 300 PM PDT...
At 217 PM PDT, Doppler radar was tracking a strong thunderstorm 9
miles north of Troy, or 29 miles southeast of Dayton, moving
east at 20 mph.
Penny size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Misery Spring Campground, Spruce Spring Campground and Wickiup
Campground.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Severe Thunderstorm Watch remains in effect until 800 PM PDT for
southeastern Washington.
LAT...LON 4600 11759 4618 11761 4624 11719 4603 11716
4600 11723
TIME...MOT...LOC 2117Z 233DEG 26KT 4609 11747
SBThe office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 6:44 PM PDT | Areal Flood Advisory | OTX | Chelan | 2 hr |
| Jun 26, 2:04 PM PDT | Special Weather Statement | OTX | Garfield | 41 min |
| Jun 26, 2:17 PM PDT | Special Weather Statement | OTX | Asotin | 43 min |
| Jun 26, 2:35 PM PDT | Severe Thunderstorm Warning | OTX | Asotin, Garfield | 40 min |
| Jun 26, 3:50 PM PDT | Severe Thunderstorm Warning | OTX | Asotin, Whitman | 40 min |
Nearby
Severe Thunderstorm Warnings in Washington, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.